Alert archive / Georgia / Flash Flood Warnings in 2019

Flash Flood Warning 3, NWS Tallahassee, FL

June 11, 20194 counties in Georgia

NWS Tallahassee, FL issued this flash flood warning at Jun 11, 2019, 6:44 PM EDT for 4 counties in Georgia. It was in force for 2 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2019, 6:44 PM EDT (22:44 UTC)
Expired
Jun 11, 2019, 8:45 PM EDT
In force
2 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Berrien County, GA, Colquitt County, GA, Cook County, GA, Tift County, GA

The radar

The Moody AFB radar (KVAX), 51 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 7:43 PM EDTHEAVY RAIN 5.814 Ese Weber, GA5.81 INCHES OF RAIN FELL BETWEEN 5:54PM AND 7:44PM. RAIN CONTINUES TO FALL.
Jun 11, 8:06 PM EDTFLASH FLOOD2 Wnw Nashville, GAWATER ON ROADWAYS NEAR CHASERVILLE RD AND HIGHWAY 125.
Jun 11, 8:10 PM EDTFLASH FLOOD1 Nnw Fender, GAWATER REPORTED ON THE ROADWAY OF HIGHWAY 41 SOUTH AND PHILLIPS RD.
Jun 11, 8:25 PM EDTFLASH FLOOD4 Ese Weber, GASOCIAL MEDIA REPORTS OF WATER ALONG THE ROADWAYS ALONG HIGHWAY 135 EAST OF NASHVILLE, GA.
Jun 11, 8:30 PM EDTFLASH FLOODNashville, GAMULTIPLE REPORTS OF FLOODING IN THE CITY OF NASHVILLE FROM SOCIAL MEDIA AND BROADCAST MEDIA.
Jun 11, 8:42 PM EDTFLASH FLOOD3 N Cottle, GAMANY REPORTS OF WATER ON ROADWAYS/FLOODING ALONG HIGHWAY 125 BETWEEN NASHVILLE, GA AND TIFTON, GA. SHERIFF OFFICE CONFIRMED REPORTS FROM MEDIA.
Jun 11, 8:45 PM EDTFLASH FLOOD4 S Weber, GAGA HWY 168 BETWEEN NASHVILLE AND HIGHWAY 135 WAS REPORTED TO BE FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 82 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2019-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2019-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

893 
WGUS52 KTAE 112244
FFWTAE
GAC019-071-075-277-120045-
/O.NEW.KTAE.FF.W.0003.190611T2244Z-190612T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
644 PM EDT Tue Jun 11 2019

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Northern Cook County in south central Georgia...
  Berrien County in south central Georgia...
  Northeastern Colquitt County in south central Georgia...
  Southern Tift County in south central Georgia...

* Until 845 PM EDT.

* At 643 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Radar estimates that 2 to 3 
  inches of rain have fallen in the past hour with additional heavy 
  rain of 2 to 3 inches possible in a short period of time. Flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Nashville, Tifton, Enigma, Omega, Norman Park, Lenox, Alapaha,
  Cottle, Cool Spring, Eldorado, Staunton, Berrien Co A/P, Massee,
  Barneyville, Glory, Flat Ford, Wagon Wheel, Bannockburn, Fender and
  Weber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3115 8304 3121 8370 3133 8368 3133 8365
      3142 8365 3140 8314 3139 8312 3136 8311
      3133 8306 3130 8306 3128 8304 3121 8305

$$

42-DVD
1 follow-up statement
744 
WGUS72 KTAE 120006
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
806 PM EDT Tue Jun 11 2019

GAC019-071-075-277-120045-
/O.CON.KTAE.FF.W.0003.000000T0000Z-190612T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cook GA-Berrien GA-Colquitt GA-Tift GA-
806 PM EDT Tue Jun 11 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHERN COOK...BERRIEN...NORTHEASTERN COLQUITT AND SOUTHERN TIFT
COUNTIES...

At 805 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Three to six inches of rain have fallen 
across portions of the area, especially in Berrien county. Flash 
flooding is expected to begin shortly.

Some locations that will experience flooding include...
Nashville, Tifton, Enigma, Omega, Norman Park, Lenox, Alapaha,
Cottle, Cool Spring, Eldorado, Staunton, Berrien Co A/P, Massee,
Barneyville, Glory, Flat Ford, Wagon Wheel, Bannockburn, Fender and
Weber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3115 8304 3121 8370 3133 8368 3133 8365
      3142 8365 3140 8314 3139 8312 3136 8311
      3133 8306 3130 8306 3128 8304 3121 8305

$$

42-DVD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 2:44 PM EDT, 4 hours earlier.

Area forecast discussion, Jun 11, 2:44 PM EDT, 4 hours before
Area Forecast Discussion
National Weather Service Tallahassee FL
244 PM EDT Tue Jun 11 2019

.NEAR TERM [Through Tonight]...

An upper trough continues to slowly move south and east of the area
with a front stalled right over Tallahassee. Guidance is fairly
consistent with a weak surface low and mid level low forming along
the front, right over the Big bend and south central GA. The showers
forming now are fairly low topped with a lot of mid level dry air
noted in the LAPS soundings and the WV satellite. Only a few
lightning strikes have been noted. These may diminish in coverage
with sunset but most guidance is indicating a higher coverage of
showers overnight with the surface low. There is weak isentropic
lift along it but not sure if there will be enough lift in reality
to develop the coverage of showers the models are indicating. Have
cut back the pops a little. Lows will be in the lower 70s.

.SHORT TERM [Wednesday Through Thursday Night]...

Water vapor imagery shows that much drier air has filtered into
all but the far eastern zones. This is due to the gradual eastward
progression of a long wave trough and this will continue until
late Wednesday when all deep layer moisture is expected to be
scoured out of our area. PoPs on Wednesday will be tapered slight
(20%) far west to likely (60%) far east. As the axis of the upper
trough approaches and swings through Thursday, we will see a
return to dry conditions. Temperatures will be near seasonal
levels through the period except Thursday night when lows are
forecast to drop into the lower to mid 60s across most inland
areas.

.LONG TERM [Friday Through Tuesday]...

The period starts with zonal flow aloft and surface high pressure
centered over the Tennessee Valley. The resulting offshore flow
will keep dry conditions over our area on Friday. As the surface
high slides eastward over the weekend, low level flow will swing
around to the south advecting Gulf moisture northward and a return
to a more typical summertime pattern including diurnal
convection. Temperatures will be near normal with highs in the
upper 80s to low 90s and lows in the upper 60s to mid 70s.

&&

.AVIATION...
[Through 18Z Wednesday]

Scattered showers have developed south and east of a line from
Tallahassee to Valdosta. No thunderstorms yet but imagine there
will be a few this afternoon so left VCTS for VLD and TLH. Not
very confident on the rain overnight but will leave a -SHRA for
those areas. Amendments will be likely. IFR CIGS are possible
again in the morning at TLH, VLD and ABY but will only include it
at ABY for now and will monitor it as needed. Otherwise, winds
will generally be less than 10 knots.

&&

.MARINE...

Winds are expected to be 15 knots or less with seas 3 feet or less
through the period.

&&

.FIRE WEATHER...

With recent rainfall and relative humidity values expected to remain
above critical levels, red flag conditions are not expected for the
next several days.

&&

.HYDROLOGY...

Parts of the FL Panhandle and southeastern FL Big Bend have seen
4-10" of rainfall accumulate over the last 5 days. Elsewhere,
accumulations of 1-4" are common. Another 1-2" of rain is
possible today then another 1-2" on Wednesday, with the highest
totals expected over eastern portions of the area. All this
rainfall has caused some rises along our local rivers. No river
flooding is forecast at this time, though it's possible that parts
of the Flint River may reach action stage.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  89  69  91  64 /  50  50  10  10   0
Panama City   75  86  73  87  69 /  40  30   0  10   0
Dothan        71  90  66  89  61 /  40  40   0   0   0
Albany        73  87  67  88  61 /  50  50  10   0   0
Valdosta      73  87  69  90  64 /  70  60  10  10   0
Cross City    74  86  71  89  68 /  50  60  20  10   0
Apalachicola  76  86  74  87  71 /  40  40  10  10   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Wednesday for
     Coastal Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.

&&

NEAR TERM...LN
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...LN
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...Nguyen

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:13 PM EDTAreal Flood AdvisoryTAEBerrien62 min
Jun 11, 7:43 PM EDTAreal Flood AdvisoryTAEColquitt, Dougherty, Mitchell, Worth62 min

Nearby

Flash Flood Warnings in Georgia, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.